Alert archive / Oregon / Wind Advisories in 2011
Wind Advisory 1, NWS Portland, OR
NWS Portland, OR issued this wind advisory at Feb 12, 2011, 3:48 PM PST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2011, 3:48 PM PST (23:48 UTC)
- Expired
- Feb 12, 2011, 9:09 PM PST
- In force
- 5 hr
- Issued by
- NWS Portland, OR
The text
As transmitted, in the capitals the NWS used until 2016.
365 WWUS76 KPQR 122348 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 348 PM PST SAT FEB 12 2011 ...UPDATED TO INCREASE THE WIND GUSTS ALONG THE COAST AND INCLUDE THE COASTAL COMMUNITIES... .STRONG WINDS AHEAD OF A STRONG PACIFIC COLD FRONT WILL CONTINUE UNTIL THE FRONT MAKES LANDFALL BY 8 PM ALONG THE SOUTH WASHINGTON AND NORTH OREGON COAST AND BY 10 PM ALONG THE CENTRAL OREGON COAST. ORZ003-004-WAZ020-130600- /O.EXA.KPQR.HW.W.0003.000000T0000Z-110213T0600Z/ COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-WILLAPA HILLS- INCLUDING THE CITY OF...VERNONIA 348 PM PST SAT FEB 12 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE WILLAPA HILLS AND THE COAST RANGE OF NORTHERN AND CENTRAL OREGON... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS: SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 70 MPH OVER THE HIGHER TERRAIN. WINDS IN SHELTERED VALLEYS SUCH AS THE NEHALEM RIVER VALLEY WILL BE SIGNIFICANTLY LIGHTER. * TIMING: THROUGH 10 PM TONIGHT. * LOCATIONS INCLUDE: EXPOSED RIDGES OF THE COAST RANGE AND WILLAPA HILLS...AS WELL AS SOME OF THE PASSES THROUGH THE COAST RANGE. TOWNS MOST LIKELY TO BE AFFECTED INCLUDE FRANCES...THE GALES CREEK AREA...AND BLODGETT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MOTORISTS TRAVELING ACROSS THE COAST RANGE SHOULD BE PREPARED FOR STRONG WINDS AND THE POTENTIAL FOR DOWNED TREES OR TREE LIMBS. && $$ ORZ001-002-WAZ021-130600- /O.CON.KPQR.HW.W.0003.000000T0000Z-110213T0600Z/ NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS...FLORENCE...RAYMOND...LONG BEACH... CAPE DISAPPOINTMENT 348 PM PST SAT FEB 12 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE SOUTH WASHINGTON AND NORTH AND CENTRAL OREGON COAST... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS: SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH... ESPECIALLY BEACHES AND HEADLANDS. * TIMING: THROUGH 10 PM TONIGHT. * LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS...FLORENCE...ASTORIA... CANNON BEACH... TILLAMOOK...NETARTS...PACIFIC CITY... RAYMOND...LONG BEACH... CAPE DISAPPOINTMENT PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ORZ005>008-WAZ022-039-130600- /O.NEW.KPQR.WI.Y.0001.110212T2348Z-110213T0600Z/ LOWER COLUMBIA-GREATER PORTLAND METRO AREA- CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY-I- 5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA- INCLUDING THE CITIES OF...ST. HELENS...HILLSBORO...PORTLAND... OREGON CITY...GRESHAM...TROUTDALE...SALEM...MCMINNVILLE... EUGENE...CORVALLIS...ALBANY...LONGVIEW...KELSO...VANCOUVER... BATTLE GROUND...CAMAS...WASHOUGAL 348 PM PST SAT FEB 12 2011 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE GREATER PORTLAND AND VANCOUVER AREA...THE CENTRAL AND SOUTHERN WILLAMETTE VALLEY...THE LOWER COLUMBIA...AND THE INTERSTATE 5 CORRIDOR IN SOUTHWEST WASHINGTON... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS: SOUTH WINDS GUSTING TO 40 TO 50 MPH HAVE ALREADY BEEN REPORTED AT PORTLAND AND SALEM AIRPORTS. EXPECT THESE WINDS TO CONTINUE INTO THIS EVENING. * TIMING: UNTIL 10 PM TONIGHT. * LOCATIONS INCLUDE: EUGENE...CORVALLIS...ALBANY...SALEM... MCMINNVILLE...HILLSBORO...PORTLAND...OREGON CITY...GRESHAM... TROUTDALE...ST. HELENS...VANCOUVER...BATTLE GROUND...CAMAS... WASHOUGAL...LONGVIEW...KELSO PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS MAY RESULT IN DOWNED TREES OR TREE LIMBS...WHICH MAY IN TURN CAUSE SOME POWER OUTAGES ACROSS THE AREA. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ WEAGLE
3 follow-up statements
636 WWUS76 KPQR 130010 CCA NPWPQR URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE PORTLAND OR 409 PM PST SAT FEB 12 2011 ORZ003-004-WAZ020-130600- /O.EXA.KPQR.HW.W.0003.000000T0000Z-110213T0600Z/ COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-WILLAPA HILLS- INCLUDING THE CITY OF...VERNONIA 409 PM PST SAT FEB 12 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE WILLAPA HILLS AND THE COAST RANGE OF NORTHERN AND CENTRAL OREGON... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS: SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 70 MPH OVER THE HIGHER TERRAIN. WINDS IN SHELTERED VALLEYS SUCH AS THE NEHALEM RIVER VALLEY WILL BE SIGNIFICANTLY LIGHTER. * TIMING: THROUGH 10 PM TONIGHT. * LOCATIONS INCLUDE: EXPOSED RIDGES OF THE COAST RANGE AND WILLAPA HILLS...AS WELL AS SOME OF THE PASSES THROUGH THE COAST RANGE. TOWNS MOST LIKELY TO BE AFFECTED INCLUDE FRANCES...THE GALES CREEK AREA...AND BLODGETT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MOTORISTS TRAVELING ACROSS THE COAST RANGE SHOULD BE PREPARED FOR STRONG WINDS AND THE POTENTIAL FOR DOWNED TREES OR TREE LIMBS. && $$ ORZ001-002-WAZ021-130600- /O.CON.KPQR.HW.W.0003.000000T0000Z-110213T0600Z/ NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS...FLORENCE...RAYMOND...LONG BEACH... CAPE DISAPPOINTMENT 409 PM PST SAT FEB 12 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE SOUTH WASHINGTON AND NORTH AND CENTRAL OREGON COAST... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS: SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH... ESPECIALLY BEACHES AND HEADLANDS. * TIMING: THROUGH 10 PM TONIGHT. * LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS...FLORENCE...ASTORIA... CANNON BEACH... TILLAMOOK...NETARTS...PACIFIC CITY... RAYMOND...LONG BEACH... CAPE DISAPPOINTMENT PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ORZ005>008-WAZ022-039-130600- /O.NEW.KPQR.WI.Y.0001.110213T0009Z-110213T0600Z/ LOWER COLUMBIA-GREATER PORTLAND METRO AREA- CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY-I- 5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA- INCLUDING THE CITIES OF...ST. HELENS...HILLSBORO...PORTLAND... OREGON CITY...GRESHAM...TROUTDALE...SALEM...MCMINNVILLE... EUGENE...CORVALLIS...ALBANY...LONGVIEW...KELSO...VANCOUVER... BATTLE GROUND...CAMAS...WASHOUGAL 409 PM PST SAT FEB 12 2011 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE GREATER PORTLAND AND VANCOUVER AREA...THE CENTRAL AND SOUTHERN WILLAMETTE VALLEY...THE LOWER COLUMBIA...AND THE INTERSTATE 5 CORRIDOR IN SOUTHWEST WASHINGTON... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS: SOUTH WINDS GUSTING TO 40 TO 50 MPH HAVE ALREADY BEEN REPORTED AT PORTLAND AND SALEM AIRPORTS. EXPECT THESE WINDS TO CONTINUE INTO THIS EVENING. * TIMING: UNTIL 10 PM TONIGHT. * LOCATIONS INCLUDE: EUGENE...CORVALLIS...ALBANY...SALEM... MCMINNVILLE...HILLSBORO...PORTLAND...OREGON CITY...GRESHAM... TROUTDALE...ST. HELENS...VANCOUVER...BATTLE GROUND...CAMAS... WASHOUGAL...LONGVIEW...KELSO PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS MAY RESULT IN DOWNED TREES OR TREE LIMBS...WHICH MAY IN TURN CAUSE SOME POWER OUTAGES ACROSS THE AREA. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ WEAGLE
063 WWUS76 KPQR 130154 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 554 PM PST SAT FEB 12 2011 ORZ001-WAZ020-021-130300- /O.CAN.KPQR.HW.W.0003.000000T0000Z-110213T0600Z/ NORTH OREGON COAST-WILLAPA HILLS-SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... NETARTS...PACIFIC CITY...RAYMOND...LONG BEACH... CAPE DISAPPOINTMENT 554 PM PST SAT FEB 12 2011 ...HIGH WIND WARNING IS CANCELLED FOR THE SOUTH WASHINGTON COAST...THE WILLAPA HILLS...AND THE NORTH OREGON COAST... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE HIGH WIND WARNING. THE COLD FRONT WHICH WAS PRODUCING STRONG SOUTH WINDS HAS MOVED ACROSS THE AREA. WINDS HAVE SHIFTED SOUTHWEST AND ARE DECREASING BEHIND THE FRONT. THEREFORE THE HIGH WIND WARNING IS CANCELLED. SOUTHWEST WIND GUSTS TO 45 MPH ARE STILL LIKELY AT TIMES THROUGHOUT THIS EVENING. $$ ORZ002>004-130600- /O.CON.KPQR.HW.W.0003.000000T0000Z-110213T0600Z/ CENTRAL OREGON COAST-COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON- INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS...FLORENCE...VERNONIA 554 PM PST SAT FEB 12 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE CENTRAL OREGON COAST...AS WELL AS THE COAST RANGE OF NORTHERN AND CENTRAL OREGON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS: SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 70 MPH OVER THE HIGHER TERRAIN. WINDS IN SHELTERED VALLEYS SUCH AS THE NEHALEM RIVER VALLEY WILL BE SIGNIFICANTLY LIGHTER. * TIMING: THROUGH 10 PM TONIGHT. * LOCATIONS INCLUDE: VERNONIA...LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS...FLORENCE PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MOTORISTS TRAVELING ACROSS THE COAST RANGE SHOULD BE PREPARED FOR STRONG WINDS AND THE POTENTIAL FOR DOWNED TREES OR TREE LIMBS. && $$ ORZ005>008-WAZ022-039-130600- /O.CON.KPQR.WI.Y.0001.000000T0000Z-110213T0600Z/ LOWER COLUMBIA-GREATER PORTLAND METRO AREA- CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY-I- 5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA- INCLUDING THE CITIES OF...ST. HELENS...HILLSBORO...PORTLAND... OREGON CITY...GRESHAM...TROUTDALE...SALEM...MCMINNVILLE... EUGENE...CORVALLIS...ALBANY...LONGVIEW...KELSO...VANCOUVER... BATTLE GROUND...CAMAS...WASHOUGAL 554 PM PST SAT FEB 12 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE GREATER PORTLAND AND VANCOUVER AREA...THE CENTRAL AND SOUTHERN WILLAMETTE VALLEY...THE LOWER COLUMBIA...AND THE INTERSTATE 5 CORRIDOR IN SOUTHWEST WASHINGTON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS: SOUTH WINDS 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH HAVE BEEN COMMON THROUGHOUT THE INTERIOR VALLEYS LATE THIS AFTERNOON INTO EARLY THIS EVENING. WINDS APPEAR TO BE DECREASING SLIGHTLY THIS EVENING...HOWEVER GUSTS TO 45 MPH WILL STILL BE POSSIBLE UNTIL A COLD FRONT MOVES THROUGH LATER THIS EVENING. * TIMING: UNTIL 10 PM TONIGHT. * LOCATIONS INCLUDE: EUGENE...CORVALLIS...ALBANY...SALEM... MCMINNVILLE...HILLSBORO...PORTLAND...OREGON CITY...GRESHAM... TROUTDALE...ST. HELENS...VANCOUVER...BATTLE GROUND...CAMAS... WASHOUGAL...LONGVIEW...KELSO PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS MAY RESULT IN DOWNED TREES OR TREE LIMBS...WHICH MAY IN TURN CAUSE SOME POWER OUTAGES ACROSS THE AREA. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ WEAGLE
849 WWUS76 KPQR 130509 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 909 PM PST SAT FEB 12 2011 ORZ002>004-130615- /O.CAN.KPQR.HW.W.0003.000000T0000Z-110213T0600Z/ CENTRAL OREGON COAST-COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON- INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS...FLORENCE...VERNONIA 909 PM PST SAT FEB 12 2011 ...HIGH WIND WARNING IS CANCELLED FOR THE CENTRAL OREGON COAST AND THE COAST RANGE OF NORTHERN AND CENTRAL OREGON... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE HIGH WIND WARNING. THE COLD FRONT WHICH WAS PRODUCING STRONG AND GUSTY SOUTH WINDS HAS MOVED EAST OF THE AREA...AND WINDS HAVE SINCE DECREASED. THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED. $$ ORZ005>008-WAZ022-039-130615- /O.CAN.KPQR.WI.Y.0001.000000T0000Z-110213T0600Z/ LOWER COLUMBIA-GREATER PORTLAND METRO AREA- CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY-I- 5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA- INCLUDING THE CITIES OF...ST. HELENS...HILLSBORO...PORTLAND... OREGON CITY...GRESHAM...TROUTDALE...SALEM...MCMINNVILLE... EUGENE...CORVALLIS...ALBANY...LONGVIEW...KELSO...VANCOUVER... BATTLE GROUND...CAMAS...WASHOUGAL 909 PM PST SAT FEB 12 2011 ...WIND ADVISORY IS CANCELLED FOR THE GREATER PORTLAND AND VANCOUVER AREA...THE CENTRAL AND SOUTHERN WILLAMETTE VALLEY...THE LOWER COLUMBIA...AND THE INTERSTATE 5 CORRIDOR IN SOUTHWEST WASHINGTON... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE WIND ADVISORY. THE COLD FRONT WHICH WAS PRODUCING GUSTY SOUTH WINDS FOR THE INTERIOR LOWLANDS IS WEAKENING AND MOVING EAST INTO THE CASCADES. WHILE WINDS ARE STILL GUSTING LOCALLY TO 30 TO 35 MPH THIS EVENING...GUSTS TO 45 MPH ARE NO LONGER OCCURRING. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ WEAGLE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this wind advisory went out at Feb 12, 2:45 PM PST, 1 hour 3 minutes earlier.
Area forecast discussion, Feb 12, 2:45 PM PST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
245 PM PST SAT FEB 12 2011
.SYNOPSIS.. A SLOW MOVING BUT QUITE VIGOROUS PACIFIC FRONTAL SYSTEM
WILL MOVE ONTO THE COAST IN THE LATE AFTERNOON AND EARLY EVENING...
AND MOVE SOUTH THROUGH THE INLAND AREAS OVERNIGHT. THIS FRONT WILL
BRING A BOUT A RATHER STRONG WINDS TO THE COAST THROUGH THIS
EVENING...WITH RAIN ACROSS THE AREA AND SNOW UP IN THE CASCADES...
LOCALLY HEAVY NORTH. THIS FRONT WILL LIFT BACK NORTH AS A WARM FRONT
ON SUNDAY AND SUNDAY NIGHT AHEAD OF THE NEXT DEVELOPING SYSTEM. THIS
STRONG SYSTEM WILL PUSH A FRONT ONTO THE COAST LATER MONDAY AND
ONSHORE MONDAY NIGHT...WITH HIGH WINDS POSSIBLE ALONG THE COAST AND
WINDY CONDITIONS ELSEWHERE. SNOW LEVELS WILL BRIEFLY DROP TONIGHT AND
SUNDAY...THEN RISE BACK SUNDAY NIGHT BEFORE CRASHING DOWN MONDAY
NIGHT THROUGH MUCH OF THE COMING WEEK BEHIND THE STRONG MONDAY NIGHT
COLD FRONT AND DUE TO THE ASSOCIATED COLD UPPER TROUGH THAT WILL
LINGER THROUGH MUCH OF THE COMING WEEK.
&&
.SHORT TERM...A QUITE STRONG PACIFIC COLD FRONT WAS JUST OFFSHORE
ALONG THE WASHINGTON AND NORTH OREGON COASTS THIS AFTERNOON...AND
WILL SAG SOUTH ACROSS SOUTHWEST WASHINGTON AND NORTHWEST OREGON
TONIGHT. THIS SYSTEM IS QUITE VIGOROUS...WITH HIGH END GALE FORCE
WINDS ALONG THE COAST. THE LOW LEVEL WIND STRUCTURE AND MAGNITUDE
WILL BE CLOSE TO HIGH WIND CRITERIA...AND ISSUED A COASTAL HEADLAND
AND BEACH HIGH WIND WARNING EARLIER THIS AFTERNOON. THE WINDS WILL
DROP ON THE SOUTH WASHINGTON COAST BY AROUND 7 PM...THE NORTH OREGON
COAST BY AROUND 8 PM...AND THE CENTRAL OREGON COAST BY 10 PM ONCE THE
FRONT MOVES ONSHORE.
SNOW LEVELS DROP THIS EVENING IN THE SOUTH WASHINGTON AND NORTH
OREGON CASCADE ZONES AND ISSUED A WINTER WEATHER ADVISORY FOR SNOW
EARLIER TODAY THAT IS VALID FOR TONIGHT MAINLY FOR ELEVATIONS ABOVE
THE PASSES. THE PRECIPITATION DWINDLES FROM THE NORTH LATE TONIGHT
AND EARLY SUNDAY AS THE FRONT SAGS SOUTH...THEN INCREASES AGAIN
SUNDAY AFTERNOON AND EVENING AS THE FRONT LIFTS NORTH AS A WARM FRONT
AHEAD OF THE NEXT DEVELOPING SYSTEM.
THE PRECIPITATION DWINDLES AGAIN LATER SUNDAY NIGHT AND EARLY MONDAY
AS THE WARM FRONT LIFTS NORTH OF OUR AREA...THEN INCREASES THE
REMAINDER OF MONDAY AND MONDAY NIGHT AS THE FRONT BECOMES A STRONG
COLD FRONT AND PUSHES ONSHORE AGAIN. THE MODELS ARE AGAIN INDICATING
A STRONG SURFACE LOW WITH THIS FRONT THAT COULD LEAD TO HIGH WIND
ALONG THE COAST AND WINDY CONDITIONS ELSEWHERE. THE SNOW LEVEL DROPS
DRAMATICALLY MONDAY NIGHT AND TUESDAY...REACHING INTO THE ELEVATIONS
OF THE HIGHER COAST RANGE AND THE CASCADE FOOTHILLS TUESDAY. THERE IS
A GOOD SHOT AT ADVISORY AMOUNTS IN THE CASCADES WITH THIS FRONT
MONDAY NIGHT INTO TUESDAY. HAVE CONTINUED THE SPECIAL STATEMENT FOR
WEATHER MONDAY AND BEYOND. TOLLESON
.LONG TERM...A GOOD SHORT WAVE LIFTS NORTH OVER THE AREA TUESDAY
BEHIND THE MONDAY NIGHT FRONT...THEN SEVERAL SHORT WAVES ROTATE
AROUND THE MAIN UPPER LOW BEFORE IT DIGS SOUTH TOWARD CALIFORNIA AND
THE WHOLE THING MOVES ONSHORE LATE IN THE WEEK. THUS A THE EXTENDED
PERIOD FORECAST IS LARGE BROAD BRUSHED WITH SHOWERS AND LOW SNOW
LEVELS FOR NOW. TOLLESON
&&
.AVIATION...GUSTY WINDS ALONG THE COAST WILL ACCOMPANY A FRONTAL
PASSAGE TONIGHT. CLOUDS WILL GRADUALLY LOWER INTO THE NIGHT WITH
MVFR CIGS AND MAYBE SOME IFR VIS/CIGS IN COASTAL AREAS. INLAND SHOULD
REMAIN VFR THROUGH ABOUT 01Z THEN INCREASING CHANCES FOR MVFR CIGS
WITH RAIN SPREADING TO THE INTERIOR...BETWEEN 00Z AND 03Z. FRONT
WILL PUSH ACROSS REGION LATER THIS EVENING...BUT INCREASED ONSHORE
FLOW WILL MAINTAIN MVFR CIGS THROUGH MOST OF TONIGHT.
KPDX AND APPROACHES...VFR...THOUGH CIGS LOWER TO LOW VFR BY 23Z.
AFT 01Z...EXPECT RAIN AND MVFR CIGS TO INCREASE. THE FRONT WILL
MOVE ACROSS OPS AREA AROUND 05Z. THEN WILL SEE CIGS BREAK
UP...WITH MIX OF MVFR AND LOWER VFR CIGS...THOUGH MOSTLY LOW VFR.
WOLFE
&&
.MARINE...S WINDS 30 TO 40 KT WITH GUSTS TO 55 KT AND LOCAL GUSTS
TO 60 KT. WIND SHOULD BEGIN TO EASE AFTER THE FRONTAL PASSAGE
THIS EVENING AROUND 8 PM AND TURN MORE W TO SW. BRIEF LULL IN
WEATHER FOR SUN AND EARLY MON BUT YET ANOTHER ROUND OF S GALES
EXPECTED LATER MON AND AGAIN TUE AS TWO MORE LOWS FORM AND MOVE
ACROSS THE NE PAC INTO THE PAC NW.
SEAS SHOULD RISE INTO THE UPPER TEENS TO LOWER TWENTIES WITH A LOT
OF WIND GENERATED SEAS WHICH WILL QUICKLY FALL OFF TOMORROW
MORNING BACK TO 15 FT.
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 10 PM PST THIS EVENING FOR CENTRAL
OREGON COAST-NORTH OREGON COAST.
WINTER WEATHER ADVISORY ABOVE 4500 FEET UNTIL 2 AM PST SUNDAY
FOR NORTH OREGON CASCADES.
WA...HIGH WIND WARNING UNTIL 10 PM PST THIS EVENING FOR SOUTH
WASHINGTON COAST.
WINTER WEATHER ADVISORY ABOVE 4000 FEET UNTIL 2 AM PST SUNDAY
FOR SOUTH WASHINGTON CASCADES.
PZ...STORM WARNING UNTIL 9 PM PST THIS EVENING FOR COASTAL WATERS
FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-WATERS
FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM.
GALE WARNING UNTIL 10 PM PST THIS EVENING FOR COASTAL WATERS
FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-WATERS FROM
CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL 4 AM
PST SUNDAY.
&&
MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Feb 12, 5:42 AM PST, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 542 AM PST SAT FEB 12 2011 ORZ001-002-WAZ021-131645- NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- 542 AM PST SAT FEB 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER STRONG SYSTEM WILL ARRIVE EARLY NEXT WEEK. EXPECT ANOTHER ROUND OF HEAVY RAIN LATER MONDAY NIGHT AND TUESDAY...WITH STRONG GUSTY SOUTH WINDS THAT COULD REACH 60 TO 65 MPH ON THE OPEN BEACHES AND EXPOSED COASTAL HEADLANDS. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS ARE NOT LIKELY TO BE NEEDED TODAY. ORZ003>009-WAZ020-022-023-039-040-131645- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA- GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY- SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE- WILLAPA HILLS-I-5 CORRIDOR IN COWLITZ COUNTY- GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS- 542 AM PST SAT FEB 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS ARE NOT LIKELY TO BE NEEDED TODAY. ORZ010>014-WAZ019-131645- NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES- CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY- UPPER HOOD RIVER VALLEY-SOUTH WASHINGTON CASCADES- 542 AM PST SAT FEB 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT A SLOW MOVING FRONT WILL DROP SNOW LEVELS FROM 6000 FEET EARLY THIS MORNING DOWN TO 4000 FEET BY LATE THIS EVENING. SOME ACCUMULATIONS ARE EXPECTED...BUT HEAVIEST WILL FALL WELL ABOVE THE PASSES WHERE 1 TO 2 FEET OF SNOW ARE EXPECTED TONIGHT THROUGH SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE NEXT STRONG SYSTEM WILL ARRIVE EARLY NEXT WEEK...WITH MORE RAIN AND SNOW. BEHIND THE COLD FRONT...COLDER AIR AND SNOW SHOWERS WILL PUSH INTO THE CASCADES. SNOW LEVELS WILL PLUMMET DOWN TO 2000 FEET BY WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PZZ210-250-255-270-275-131645- COLUMBIA RIVER BAR- COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 542 AM PST SAT FEB 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A STRONG FRONT OVER THE COASTAL WATERS WILL BRING GALE FORCE WINDS TODAY AND EARLY TONIGHT. SEE PDXCWFPQR FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER STRONG FRONT OVER THE COASTAL WATERS WILL BRING ANOTHER ROUND OF SOUTHERLY GALES MONDAY INTO EARLY TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Feb 12, 10:24 AM PST, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PORTLAND OR 1024 AM PST SAT FEB 12 2011 ORZ001>014-WAZ019>023-039-040-132000- NORTH OREGON COAST-CENTRAL OREGON COAST- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA- GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY- SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE- NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES- CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY- UPPER HOOD RIVER VALLEY-SOUTH WASHINGTON CASCADES-WILLAPA HILLS- SOUTH WASHINGTON COAST-I-5 CORRIDOR IN COWLITZ COUNTY- GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... LINCOLN CITY...NEWPORT...FLORENCE...VERNONIA...JEWELL...TRASK... GRANDE RONDE...TIDEWATER...SWISSHOME...ST. HELENS...CLATSKANIE... HILLSBORO...PORTLAND...OREGON CITY...GRESHAM...SALEM... MCMINNVILLE...DALLAS...EUGENE...CORVALLIS...ALBANY...HOOD RIVER... CASCADE LOCKS...MULTNOMAH FALLS...SANDY... SILVER FALLS STATE PARK...SWEET HOME...GOVERNMENT CAMP... DETROIT...SANTIAM PASS...VIDA...LOWELL...COTTAGE GROVE... MCKENZIE BRIDGE...OAKRIDGE...WILLAMETTE PASS...PARKDALE...ODELL... COLDWATER RIDGE VISITORS CENTER...MOUNT ST. HELENS...FRANCES... RYDERWOOD...RAYMOND...LONG BEACH...CATHLAMET...LONGVIEW...KELSO... CASTLE ROCK...STEVENSON...SKAMANIA...VANCOUVER...BATTLE GROUND... WASHOUGAL...TOUTLE...ARIEL...COUGAR 1024 AM PST SAT FEB 12 2011 ...A RETURN TO A MORE ACTIVE WEATHER PATTERN OVER SOUTHWEST WASHINGTON AND NORTHWEST OREGON HAS BEGUN AND WILL CONTINUE THROUGH MOST OF NEXT WEEK... AFTER A RELATIVELY BENIGN WEATHER PERIOD THAT HAS LULLED THE AREA IN TRANQUILITY...MOTHER NATURE WILL SHAKE THINGS UP AGAIN. THE FIRST IN A SERIES OF POTENT WEATHER SYSTEMS WAS ALREADY BEGINNING TO SPREAD INTO SOUTHWEST WASHINGTON AND NORTHWEST OREGON TODAY. THIS FIRST FRONT HAS ALREADY CAUSED WINDS TO INCREASE ALONG THE SOUTH WASHINGTON AND NORTH AND OREGON COASTS SATURDAY MORNING... AND GUSTS TO BETWEEN 45 AND 55 MPH ALONG COASTAL HEADLANDS AND BEACHES ARE POSSIBLE SATURDAY AFTERNOON AND EVENING. RAIN WILL SPREAD ONTO THE COAST SATURDAY AFTERNOON AND EARLY EVENING...THEN SPREAD INLAND MAINLY IN THE EVENING HOURS. SNOW LEVELS WILL LOWER IN THE SOUTH WASHINGTON AND NORTH OREGON CASCADES BUT REMAIN JUST ABOVE THE PASSES. SNOW ADVISORY AMOUNTS ARE POSSIBLE AT THE HIGHER ELEVATIONS OF THE SOUTH WASHINGTON AND NORTH OREGON CASCADES. THE FRONT WILL MOVE SOUTH LATE SATURDAY NIGHT AND EARLY SUNDAY... THEN LIFT BACK NORTH SUNDAY AFTERNOON AND SUNDAY NIGHT AS A WARM FRONT WITH ANOTHER ROUND OF RAIN AND RISING SNOW LEVELS. THE RAINFALL THIS WEEKEND WILL BE MORE THAN SOUTHWEST WASHINGTON AND NORTHWEST OREGON HAS SEEN IN A COUPLE OF WEEKS AND WILL CAUSE SOME RIVER RISES...BUT NO FLOODING IS EXPECTED. ANOTHER POTENT FRONT WILL APPROACH MONDAY AND MOVE THROUGH SOUTHWEST WASHINGTON AND NORTHWEST OREGON MONDAY NIGHT. THIS WILL PRODUCE MORE VALLEY RAIN AND POSSIBLY HIGH WIND ALONG THE COAST MONDAY AFTERNOON AND MONDAY NIGHT. SNOW LEVELS WILL LOWER INTO THE COASTAL MOUNTAINS AND CASCADE FOOTHILLS TUESDAY. THE ASSOCIATED COLD UPPER LEVEL TROUGH WILL THEN BE OVER THE AREA THROUGH AT LEAST WEDNESDAY AND THURSDAY FOR MORE SHOWERS AND RATHER LOW SNOW LEVELS. THE SNOW LEVELS MAY POSSIBLY LOWER TO AROUND 1000 FEET OR SO. ACCUMULATIONS ARE NOT EXPECTED AT THE VALLEY FLOOR DUE TO THE LOW LEVEL WIND FLOW BEING ONSHORE. STAY TUNED FOR FURTHER UPDATES AND THE LATEST FORECASTS AS THE WEATHER TURNS MORE ACTIVE...AND AS THE TIMING AND INTENSITY OF THE EXPECTED SYSTEMS BECOMES MORE CERTAIN. THOSE WITH TRAVEL PLANS OVER THE CASCADES SHOULD BE PREPARED FOR WINTRY DRIVING CONDITIONS DEVELOPING. FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT WWW.WEATHER.GOV/PORTLAND
The office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 10:08 AM PST | Winter Weather Advisory | PQR | 16 hr | |
| Feb 12, 1:36 PM PST | High Wind Warning | PQR | 8 hr | |
| Feb 12, 2:22 PM PST | Storm Warning | PQR | 5 hr |
Nearby
Wind Advisories in Oregon, 2011Wind Advisories in Washington, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.